She is on her 5th week of 10 mg. She is extremely tired. Do any members have children on this drug and is it safe?
My daughter went on methotrexate when she was 4 and took it for 4 years. It did help her jra tremendously but it also made her very emotional. She went off of it for 6 months and her moods improved; however, her jra flared up and she had to get back on. She started taking pills instead of injections and she has been tired, dizzy, and very emotional a few days after taking it. We are cutting back the dosage to see if this will help the side effects. Overall, we are continuing with it to get her feeling "normal" again...
Our daughter who is now 12 was diagnosed with juvenile rheumatoid arthritis at 18 mos. She has mostly had issue with inflammation in her eyes and not so much with joints since the initial several month long flare-up in her knee that led to the diagnosis. She had been taking only Pred Forte eye drops until recently but her eye doctor suggested something systemic might help since she was having more eye flare-ups in the last year. We started her on methotrexate at the end of March 2013 and the only symptom we have noticed so far is that it messed up her menstrual cycle. She is about 2 weeks late for her period (and she was quite regular before starting the Methotrexate, so definitely related to it). I have called to see if they will lower her dose or if that is a concern, but otherwise we haven't yet seen other side effects. She's still fairly new to it though. I notice that your post is from over a year ago. Did your daughter continue with the Methotrexate and have any more issues with it, or notice it affecting her periods?
- Methotrexate Information for Consumers
- Methotrexate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methotrexate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Mar 2011 • 2 answers
Posted 26 Sep 2011 • 1 answer
Posted 23 Feb 2015 • 1 answer
Posted 6 Nov 2015 • 0 answers
Posted 16 Nov 2015 • 3 answers